Nearly 120 People Overdose on Synthetic Marijuana in 5 days

Photo Credit: Morguefile.com

Photo Credit: Morguefile.com

In less than one week nearly 120 people in Texas have overdosed on a synthetic drug called K2. The drug is designed by chemists to mimic the same high of marijuana. The effects of K2 are unknown, which is what makes it so dangerous.

The effects of the synthetic drug on some of the patients makes it very difficult for doctors to treat them. Dr. James d’Etienne of Dallas’ Baylor Medical Center says, “Several of the patients came in with similar symptoms of psychosis, altered mental status, abnormal behavior.” Patient ages varied between the teens and mid-fifties.

The drug is not technically banned by the federal government because makers of the drug often change the ingredients. Director of prevention programs for the Council on Alcohol and Drug Abuse in Dallas, Stacey Davis, tells the public, “The compound is changed, and it’s not illegal, because they have not banned that compilation of the drug.”

Police are using toxicology tests to investigate whether or not the drugs were from the same batch. They are also investigating whether the K2 was laced with other drugs.

According to the American Association of Poison Control Centers (AAPCC), U.S. poison centers received 5,230 calls about exposures to synthetic marijuana in 2012 and 2,656 in 2013.

This entry was posted in News and tagged , , . Bookmark the permalink.
You are not authorized to see this part
Please, insert a valid App IDotherwise your plugin won't work.

Leave a Reply

Your email address will not be published. Required fields are marked *